It is currently Wed Aug 23, 2017 11:53 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Tue Aug 24, 2010 9:43 pm 
Offline
Average Poster
Average Poster

Joined: Mon Aug 09, 2010 9:37 pm
Posts: 17
SOme of you might have read my earlier post a couple weeks ago about how easy this process had been so far.. It hasnt been bad, but I'm on day 22 and still can't hardly sleep because of this horrible...almost electric pain...similar to what I used to feel when I was tapering and Id wake up in the morning feeling bad before I dosed. Or a less intense version of the horrible feeling I would have with heroin withdrawals... Can anyone who is or has been off subs for at least a couple weeks comment about this? and when it will go away? Do I have something else goingon? I will also be honest. I had to have a medical procedure almost two weeks and I took some opiates for pain... I have spaced it out each time by about 2 to three days when taking (even if I was in pain) because I am worried it will prolong my sub symptoms.. any knowledge about this guys? I noticed that when I took said opiate the relief went away very quick and the withdrawal came back within a couple hours too. and almost seemed worse. I felt panic-y.

Let me know if anyone can comment about any of these things..


Top
 Profile  
 
 Post subject:
PostPosted: Wed Aug 25, 2010 5:10 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hi KP and welcome. When reading your post what occurred to me was that you might have some other condition going on that's causing you pain. Maybe that's why the full agonists helped make you feel better, even if only for a short time.

Everyone is going to have their own version of withdrawal symptoms. Have you checked your pupil size? While in w/d your pupils will likely be very dilated. Maybe that can help you determine if you are indeed having w/d symptoms still.

I wish you the very best and hope you get some rest very soon!

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
PostPosted: Wed Aug 25, 2010 7:20 am 
Offline
Power Poster
Power Poster

Joined: Sat Jul 10, 2010 2:37 pm
Posts: 53
Hi KP, hope this helps...
Because I'm partially paralyzed in both legs and hands, I suffer from both muscle spasms (no different than "kicking") and
neuropathic pain...the electrical shocks you have spoken of. When I first experienced them, it was unbearable,
and the spasms would almost throw me out of my wheelchair, the constant "shocks" were horrible. It's the GABA
receptors in your nervous system that are responsible (along with severe nerve damage/ paraparesis in my case)
These are daily issues for most paraplegics, so I've done a lot of homework.

From Wikepedia:
"The GABA receptors are a class of receptors that respond to the neurotransmitter gamma-aminobutyric acid (GABA), the chief inhibitory neurotransmitter in the vertebrate central nervous system"

Here are those most commonly used treatments for disorders that involve:
1) neuropathic pain (shocks, tingling) and 2) Spasticity (kicking). They say medical intervention is necessary for many with these conditions. A combination of these solved my problems almost immediately- first dose. I'm betting one of each class will do you well
if your doc approves:

1) Neuropathic Pain-**Neurontin!!** (Gapapentin) or Lyrica (Pregabalin). When an opioid is used, it's usually Morphine.
2) Spasm= Benzos, specifically Valium (Diazepam). Otherwise Baclofen (Kemstro /Lioresaland, Zanaflex (Tizanidine), or Flexoril

When I was discharged home paraplegic, these horrible spasms and electric shock sensations were vicious.
It was so unbearable it ruined my life. My legs are still numb and tingly from the knees and wrists
(Peripheral neuropathy). And I have a "tightness" sensation in my legs (they call it "banding")

If you really want to dig into it, and have insurance, you can go see a neurologist who will surely RX the
above drugs, but you may elect to have EMF testing done if the condition persists, and is not from
withdrawal. If it does persist, plan on shelling out $$ for an MRI

My solution was Neurontin and Valium. Almost everyone on the Transverse Myelitis (my illness) site is on some combo
of these drugs and I've seen hundreds of requests and reports from patients- so I hope my experience can help you.
I'm a green-pea when it comes to the sub, but if you need to know anything about pain and /or bowel problems
(especially constipation), I'm your man. Most people who are paralyzed have bladder and bowel problems...my
lesion is @c4 level, one vertabrae up and I'd be on a vent for life.

For what it's worth, I think anyone going into w/d should consider a muscle relaxant like Flexoril for a short period as
part of an MD ordered plan for easing withdrawal. Even going c/t off OXY twice, I swear I never kicked, not even once....

I wish you all the best, congrats on achieving the goal of sub cessation. Feel free to PM me if you want. Unfortunately
I've had to learn on the fly, but the research had to be done. and though I don't walk WELL, I'm no longer in a chair-

BTW I'm on day 5 and still feel crappy, but functioning much better with less comfort meds.

Almost forgot- Because I'm bipolar I've been on every sleep med, you name it. In my opinion Seroquel or Trazodone are most effective. Studies seem to show Seroquel as most favorable in crisis + used as monotherapy for bipolar I. It's also used extensively in detox hospitals. Because it can cause dystonia, it's also often given with benadryl.

Finally, I'm not a doctor (nor qualified to give ANY medical advice), but I hope your MD will be able to help you by speaking to you about these meds. Especially the neurontin which has very few side effects.
I usually print out a list of problems when I go to the doc- otherwise I always forget something!

Good Luck!


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Wed Aug 25, 2010 7:51 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Feb 17, 2010 10:03 pm
Posts: 991
When I went off suboxone I noticed this electrical sensation in my feet. It was the most annoying and at times most painful symptom of them all. My doctor initially thought it was withdrawal but at a certain point I knew it wasn't withdrawal. You are the first person I have ever seen even mention it as part of withdrawal and I am guessing it isn't WD for you either, but I am no doctor. It is peripheral neuropathy as others have mentioned. My doctor gave me neurontin for it which took a few days to start working but it did work. It also helped me sleep and reduced my anxiety at higher doses. However, in order to prevent the neuropathy I had to keep increasing the dose because I kept getting used to it and it wasn't working. The more I increased the dose, the more cognitively slow I became. My job requires me to be quick and cognitively sharp. I cannot be slow. I was losing words when I would try to speak. I sounded like an idiot. Eventually they changed it to Lyrica which did not work at all. Ultimately, I went back on suboxone because studies have shown that suboxone works better for neuropathy than any of these other drugs. This is why I hadn't noticed the pain in my feet when I was on 12mg per day. I am now on 8-10mg per day (mostly 8mg) and I still feel my feet, but it doesn't interfere with my sleep or day to day function. I am not miserable. I do still get sharp electrical type pains that will make me involuntarily wince or jerk, but they don't generally last long.

In terms of the insomnia, this is something I dealt with for 3 months. Trazadone was helpful. Neurontin was helpful. In the early stages Ambien was helpful just to get my sleep pattern back for a few days and then from there the rest of these worked just fine. Neurontin was the best because I didn't wake up groggy......but like I said, it made me stupid.

I wish you luck. You probably need to talk to a doctor about the feet and determine the cause. They wanted to do blood work on me to test thyroid levels, blood sugars, and a couple other things. Of course I had to fast for at least 12 hours and I am slow going on getting that done.

Good luck!

Cherie

_________________
Criticism may not be agreeable, but it is necessary. It fulfills the same function as pain in the human body. It calls attention to an unhealthy state of things.

- Winston Churchill


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 3 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group